Alert archive / Michigan / Beach Hazards Statements in 2017

Beach Hazards Statement 14, NWS Marquette, MI

August 27, 2017Schoolcraft County, Michigan

NWS Marquette, MI issued this beach hazards statement at Aug 27, 2017, 4:13 AM EDT for Schoolcraft County, Michigan. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Aug 27, 2017, 4:13 AM EDT (08:13 UTC)
Expired
Aug 27, 2017, 8:00 PM EDT
In force
16 hr
Issued by
NWS Marquette, MI

County Schoolcraft County, MI

The radar

The Marquette radar (KMQT), 119 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2017-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2017-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
736 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

851 
WHUS43 KMQT 270813
CFWMQT

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
413 AM EDT SUN AUG 27 2017

MIZ014-280000-
/O.NEW.KMQT.BH.S.0014.170827T0813Z-170828T0000Z/
SOUTHERN SCHOOLCRAFT-
413 AM EDT SUN AUG 27 2017

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A BEACH
HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS, WHICH IS IN
EFFECT THROUGH THIS EVENING. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS ARE 
  EXPECTED ALONG THE SHORELINES OF UPPER MICHIGAN.

* STRONG RIP CURRENTS: EXPECTED.

* STRONG OUTLET CURRENTS: EXPECTED.

LOCATIONS/IMPACTS

FOR SOUTHERN SCHOOLCRAFT COUNTY: CURRENT RELATED FATALITIES AND 
RESCUES IN THE PAST HAVE OCCURRED DURING WAVE CONDITIONS SIMILAR 
TO TODAY NEAR LAKEVIEW PARK AND NEAR SEUL CHOIX POINT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING CURRENTS ARE
EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER. PAY ATTENTION TO BEACH FLAGS AND SIGNS POSTED
AT BEACH ACCESS POINTS AND LIFEGUARD STATIONS.  

DANGEROUS CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE. THEY OCCUR
MOST OFTEN AT BREAKS OR LOW SPOTS IN SANDBARS, NEAR SHORELINE
STRUCTURES, AND NEAR RIVER MOUTHS OR OTHER WATER OUTLETS. 

&&

$$

VOSS

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 27, 1:51 AM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Aug 27, 1:51 AM EDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
151 AM EDT Sun Aug 27 2017

.SHORT TERM...(This evening through Sunday)
Issued at 211 PM EDT SAT AUG 26 2017

Upper air pattern consists of a 500 mb ridge over the upper Great
Lakes this morning with a shortwave across the upper Mississippi
River Valley. This shortwave moves slowly east and forms a closed
500 mb low over northern WI by 00z Mon according to the NAM. Nam
shows some 850-500 mb q-vector convergence and deeper moisture
remaining across the area through Sun. Pops will continue to
increase overnight and will be categorical for likely for Sun. Did
continue to slow advance of pops to the east tonight as trend with
this system is to slow down as dry air continues to slow advance of
pcpn to the east. Overall, did not make too many changes to the
going forecast.

.LONG TERM...(Sunday night through Saturday)
Issued at 311 PM EDT SAT AUG 26 2017

No significant impacts expected from conditions in the long term.

Thursday and Friday look dry at this time, but there are at least
some chance PoPs each day otherwise. Didn't make any changes from
the blended initialization as it performed satisfactorily.
&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 146 AM EDT SUN AUG 27 2017

Ceilings will continue to lower overnight as the warm front
moves into the region. MVFR and IFR ceilings will prevail through
the forecast period with rain continuing at all three TAF sites
until late in the forecast. LIFR conditions are expected at KIWD
shortly after 10Z. As the day progresses on Sunday, showers return
to the area with a possibility of isolated thunderstorms near
KIWD by late morning and near KCMX by early afternoon. Ceilings
will stay low at KIWD and will fall into the LIFR range late in
the afternoon at KCMX. &&

.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 211 PM EDT SAT AUG 26 2017

Winds will be near or below 20kts until late tonight when winds
increase to 15 to 25 knots, and will increase further on Sunday with
gusts up to 30 knots. Winds will diminish to 15 to 25 knots Sunday
night and will then remain below 20 knots through the rest of the
forecast period.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
None.
Lake Michigan...
None.
&&

SHORT TERM...07
LONG TERM...Titus
AVIATION...Voss
MARINE...07
Hazardous weather outlook, Aug 26, 3:31 PM EDT, 12 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
331 PM EDT Sat Aug 26 2017

MIZ014-271945-
Southern Schoolcraft-
331 PM EDT Sat Aug 26 2017

This Hazardous Weather Outlook is for portions of central Upper
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Dangerous swimming conditions are possible Sunday for the beaches
of Schoolcraft County.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

MIZ001>007-009>013-084-085-271945-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce-
Gogebic-Iron-Dickinson-Menominee-Delta-Southern Houghton-
Northern Schoolcraft-
331 PM EDT Sat Aug 26 2017 /231 PM CDT Sat Aug 26 2017/

This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A few thunderstorms are possible across the western half of Upper
Michigan Sunday afternoon and evening. Thunderstorms are possible
again Tuesday afternoon and Wednesday afternoon.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LSZ162-240>251-263>267-271945-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
331 PM EDT Sat Aug 26 2017 /231 PM CDT Sat Aug 26 2017/

This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LMZ221-248-250-271945-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
331 PM EDT Sat Aug 26 2017

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A few thunderstorms are possible Sunday afternoon and evening and Wednesday
afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

Titus

Nearby

Beach Hazards Statements in Michigan, 2017Every beach hazards statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.